Welcome! Log in or Register

Asda Max Strength Cold & Flu Relief Sachets

  • image
3 Reviews
  • They reduce pain and fever
  • They help me to feel better when I have got a cold
  • The taste is not very pleasing
  • They do not help for the flu
  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    3 Reviews
    Sort by:
    • More +
      26.10.2014 21:04
      Very helpful


      • "They reduce pain and fever"
      • "They help me to feel better when I have got a cold"


      • "The taste is not very pleasing "
      • "They do not help for the flu"

      Asda Max strength powder for colds

      WHAT IS IT?

      These are sachets of powder that you take when you have got a cold or the flu.


      You tip the powder in the sachet into a mug and mix with hot water. You should use boiled water but let it cool down because you can not mix the powder with water that is still boiling hot. Mix it very well until all of the powder has gone and then drink it.


      I think these sachets work very good. They have got paracetamol in them and that helps with the ache you get when you have got a cold and even though it is a hot drink they can help to reduce a fever also.

      I get relief from the symptoms of my cold very fast and even though they do not work like a miracle the sachets of powder stop me feeling so sick and help me to get on with the rest of my day.


      I do not like the taste of these drinks, the ones I have got are blackcurrant flavour but I think Asda sell ones that are lemon in their flavour also.

      I think they are soothing when I am feeling sick with a cold but you must remember that you cannot take other products that have got paracetamol in them because you might overdose yourself by accident.

      I think these are effective for colds but when I had the flu earlier this year they did not do very much to help me. I think they should not be called max strength because if that was true they would work on the flu as well as colds.


      A box of 10 of these sachets costs about £1.40 and I think that is value comparing to the price of buying Lemsip and other sachets of powder like that.

      3 Dooyoo Stars.


      Login or register to add comments
    • More +
      27.07.2013 07:23
      Very helpful



      Good product, good price

      I feel like giving myself a big kick up the bum and slap in the face, because recently Ive been chuffed and spreading the word that I have been disease and germ free now for quite afew weeks. No snuffles, snotty noses and coughing fits from anyone in this house, except for now.....me and my big fat mouth have jinxed us! To be fair, its now the end of the school year, Im now a heaped tired emotionally drained woman preparing myself mentally for hopefully two children going into some form of crèche/daycare/school type environment in September and to top it off Ive been caught in the rain of all rains in the last few days and been wet from head to toe. So not surprised Im now trying my darn best to fight cold number 1000th! So in Asda I bought this, containing 10 sachets, for £1.80.

      Why did I buy it?

      I was in no mood to be running around different shops trying to compare prices, get the cheapest product. I didn't go for branded because it was more in price, and I went for this format because I like its convenience, ease of use and my symptoms are very much mild and at the beginning, so don't need to go down the hard core route just yet!

      What are my symptoms?

      Running slightly blocked nose. Mild headaches. Sore throat that keeps coming and going and genarlly feeling alittle rough, but still alive!

      How are they package?

      The product comes in a small cardboard box. Different look to the picture on Dooyoo, but the colouring of box is mainly green and white. At the top left hand corner there is the ' Asda 'logo, and underneath the product name which is ' Max Strength Cold & Flu Relief Sachets '. At the bottom left hand corner, on top of a picture of a mug with the product in it, it tells you what this is good for. In the opposite corner it tells you how many sachets are included.

      On the back it tells you what the product does, instructions for use, dosage details. On the side it mentions product contains paracetamol and has the general warnings associated with it and on the other side of the box the ingredients list.

      Each box contains 10 individual sachets. Each sachet is white, and in black writing on the front it tells you what the product is supposed to help. On the back how to take, dosage information, general warnings and basic ingredients list.


      Each sachet contains the following active ingredients-paracetamol 1000mg, phenylephrine hydrochloride 12.2mg. Also contains sucrose, sodium citratre, aspartame ( E951 ) and Vitamin C.

      How to take

      Pour contents of one sachet into a mug. Fill with hot water but not boiling. Stir til dissolved then drink.
      Not suitable for children under the age of 12 years old. If necessary, take one sachet every 4-6 hours, up to a maximum of 4 sachets within a 24 hour period.

      How does it perform?

      Packaging is standard for this kind of product. Can quite easily be put in any kitchen or bathroom cupboard/cabinet as it takes very little space. The sachets are handy to be taken out of the main box if needed e.g you wanted to take them to work to drink, and with the information on each sachet, you don't have to carry the whole lot with you.

      This type of medicine is very easy to prepare. Regardless of make or brand, they tend to have the same instructions and dosage amount, so not hard to make or complicated in anyway. Great for people that hate taking tablets ( like me! ), and I tend to find it more comforting drinking something hot like this when Im feeling abit ill as its comforting ( despite the hot weather! ).

      If I compare this to the well known branded versions, this product is very similar in taste. You can detect a lemon type flavour, but for me its not citrus or zingy enough. Its obviously a medicine type product because you can taste it-theres nothing natural or delicate about this taste of flavour. At the same time its not strong and unpleasant, definitely drinkable, but doesn't make me go yum! Its quite fresh in taste and clean in the mouth, but after drinking you can get a slight aftertaste of something medicinal and synthetic. Could probably do with being a touch sweeter to make it more nicer to drink, but overall decent. All of these types of sachets I find when I get right to the bottom, regardless of how much Ive stirred and made sure the product is completely dissolved, theres always that nasty tasting bit, as if the medicine element of the drink sinks at the bottom. So despite it not exactly tasking of chocolate or strawberries and cream, I make sure I drink every last bit as I don't want to the best and most effective part of the drink to be wasted.

      Effect wise, it takes the edge of my symptoms. They don't and haven't completely disappeared but they have helped. Headaches not quite so bad, nose still alittle runny and blocked but overall with taking this regularly and as recommended, its more dealable but no magic cure for the common cold as yet.

      Would I buy these again? Yes I would. They are cheaper than the well known brand, and I find these days that supermarket branded medicines are just as good as branded, so no snobbery on my part! Good quality, easy to use and helps me out when Im feeling yukky!


      Login or register to add comments
    • More +
      15.02.2013 07:53
      Very helpful



      As good as Beecham's

      When it comes to pain relief I will pretty much always buy the store branded equivalent and so won't often buy things like Nurofen which are expensive and contain the same things as store branded versions. Whenever I have a cold though I seem to buy Beecham's cold and flu relief sachets but the last time I needed some I asked my mum to pick some up from Asda when she was doing her weekly shop and she came back with Asda's own max strength cold and flu relief sachets. This is what I will review today.

      The Asda max strength cold and flu relief sachets come in a thin cardboard box which is mainly purple and white as this represents the blackcurrant flavour that my mum bought for me. I think they are available in lemon flavour too. The box is simple enough to look at but provides all the necessary information such as the fact that this is a paracetamol and phenylephrine product and that it can be used for the relief of headaches, fever, aches and pains, sore throat and blocked or runny noses. From the off I could tell that this was basically a store brand version of the Beecham's cold and flu relief sachets and so I felt hopeful that they would work equally as well.

      You get ten sachets in a packet of these Asda brand cold relief remedies. A pack of ten costs £1.80 which compared to Beecham's you get ten for £2.50. I would say that sometimes my local pound shop stocks the Beecham's sachets and you can get a five pack for a pound which makes them still marginally more expensive than the Asda ones.

      Basically inside the box you have ten individual sachets. The sachets are very plain looking with just a white background and black writing on. In this sense they look cheaper than the Beecham's ones but the packaging is quite irrelevant anyway so I wasn't really worried. The size of the sachet means they are great for throwing in your purse or bag if you have to go to work with a cold for example.

      To make the medicine up you simply pour the sachet in to a mug and then fill the mug with hot, but not boiling, water whilst stirring it until all of the powder dissolves. From the off I knew that I would not like the taste of this on its own because it smelt just as horrible as the Beecham's ones and so I added some vimto to my drink because I had that to hand. Obviously blackcurrant cordial would work equally as well! The product still tastes a bit horrible even with the added sweetness of a cordial but I don't think it tastes any worse than the Beecham's ones. They are very similar really.

      Now when I am suffering a bog standard cold occasionally I think these sachets work quite well. The warming effect along with the paracetamol base does mean that I get some relief from the aches and pains associated with a cold. It will work quite well and pretty quickly too and so I feel I can function a bit better. Last week though I had a cold which knocked me off my feet and I spent two days in bed other than dragging myself out of the door to take my son to school. I felt shocking and these sachets did not come close to making me feel better. That said nothing came close to making me feel better so it wasn't just these but I think for a more severe cold these aren't going to help you all that much.

      These sachets are suitable for adults and children over twelve years or age and they clearly state they are not suitable for those younger than twelve. I know from my son there is no way he would drink something like this anyway so it is not a big deal but it is something to note anyway. You can take up to four sachets in a twenty four hour period and you should wait four to six hours in between doses. You cannot take these sachets with any other paracetamol product as you may run the risk of an accidental overdose.

      Whilst these sachets didn't help me in the slightest with my latest bout of cold/flu I do think that in general they are quite good for the less severe colds where you are generally feeling a bit crappy but are able to go about most of your day to day life. I would say that these work as well as Beecham's as far as I am concerned and although the price difference isn't massive it is noticeable and so therefore I would buy these in the future.

      Thank you for reading my review!


      Login or register to add comments